Alert archive / Arizona / Frost Advisories in 2007
Frost Advisory 2, NWS Tucson, AZ
NWS Tucson, AZ issued this frost advisory at Jan 22, 2007, 1:05 PM MST. It took effect at Jan 22, 2007, 8:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2007, 1:05 PM MST (20:05 UTC)
- In effect from
- Jan 22, 2007, 8:00 PM MST
- Expired
- Jan 23, 2007, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 222005 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 105 PM MST MON JAN 22 2007 ...WINTER STORM WINDING DOWN BUT THE COLD REMAINS... .THE MAJOR WINTER STORM CONTINUES TO WIND DOWN. ATTENTION NOW TURNS TO REFREEZING OF ANY SNOW THAT MELTED EARLIER TODAY...THE REDEVELOPMENT OF FROST...AND A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES AS SKIES GRADUALLY CLEAR. TRAVEL CONDITIONS ARE LIKELY TO BECOME HAZARDOUS IN SPOTS AGAIN TONIGHT AS AREAS OF FROST AND PATCH FOG REDEVELOP AFTER DARK. THE FROST AND REFREEZING OF MELTED SNOW WILL CAUSE BLACK ICE TO FORM ON ROADS... PARTICULARLY UNTREATED BRIDGES AND ROADS ABOVE 3500 FEET. TEMPERATURES IN ALL DESERTS AREAS WILL PLUNGE INTO THE 20S OVERNIGHT WHICH IS LIKELY TO DAMAGE SENSITIVE VEGETATION ONCE AGAIN. AZZ029-032>034-230415- /O.NEW.KTWC.FZ.W.0004.070123T0600Z-070123T1600Z/ /O.NEW.KTWC.FR.Y.0002.070123T0300Z-070123T1600Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 105 PM MST MON JAN 22 2007 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY FOR A HARD FREEZE... ...FROST ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST TUESDAY. AS THE SUN SETS...TEMPERATURES WILL QUICKLY DROP BELOW FREEZING. THIS WILL CAUSE WIDESPREAD FROST AND PATCHY FREEZING FOG TO FORM. LOWS TONIGHT ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20S IN CENTRAL TUCSON...WITH LOW TO MID 20S IN LOW LYING AREAS...AND TEENS IN ANY REMAINING SNOW-COVERED AREAS. A HARD FREEZE WARNING MEANS THAT TEMPERATURES WILL FALL TO 28 DEGREES OR LOWER...WITH SEVERAL HOURS OF SUBFREEZING TEMPERATURES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND COULD BURST OUTDOOR PIPES. OUTDOOR PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. A FROST ADVISORY MEANS THAT WIDESPREAD FROST WILL COAT UNTREATED BRIDGES AND ROADS WITH EITHER FROST OR BLACK ICE. ASSUME THAT IF THE ROADWAY AHEAD APPEARS WET...IT IS ACTUALLY ICY. SLOW DOWN AND ALLOW EXTRA STOPPING DISTANCE. $$ AZZ031-230415- /O.NEW.KTWC.FZ.W.0004.070123T0600Z-070123T1600Z/ WESTERN PIMA COUNTY- 105 PM MST MON JAN 22 2007 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY FOR A HARD FREEZE... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 20S TONIGHT. THIS WILL ONCE AGAIN THREATEN SENSITIVE VEGETATION AND MAY CAUSE EXPOSED PIPES TO BURST UNLESS PROPER PRECAUTIONS ARE TAKEN. A HARD FREEZE WARNING MEANS THAT TEMPERATURES WILL FALL TO 28 DEGREES IF NOT LOWER...WITH SEVERAL HOURS OF SUBFREEZING TEMPERATURES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND COULD BURST OUTDOOR PIPES. OUTDOOR PIPES SHOULD BE WRAPPED... DRAINED...OR ALLOWED TO DRIP SLOWLY. $$ PYTLAK
2 follow-up statements
000 WWUS75 KTWC 230920 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 220 AM MST TUE JAN 23 2007 AZZ029-032>034-231600- /O.CON.KTWC.FZ.W.0004.000000T0000Z-070123T1600Z/ /O.CON.KTWC.FR.Y.0002.000000T0000Z-070123T1600Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 220 AM MST TUE JAN 23 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING FOR A HARD FREEZE... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING FOR A HARD FREEZE. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. TEMPERATURES CONTINUE TO FALL INTO THE MID TO UPPER TEENS THIS MORNING. THIS WILL CAUSE WIDESPREAD FROST AND PATCHY FREEZING FOG TO FORM. A HARD FREEZE WARNING MEANS THAT TEMPERATURES WILL FALL TO 28 DEGREES OR LOWER...WITH SEVERAL HOURS OF SUBFREEZING TEMPERATURES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND COULD BURST OUTDOOR PIPES. OUTDOOR PIPES SHOULD BE WRAPPED... DRAINED...OR ALLOWED TO DRIP SLOWLY. A FROST ADVISORY MEANS THAT WIDESPREAD FROST WILL COAT UNTREATED BRIDGES AND ROADS WITH EITHER FROST OR BLACK ICE. ASSUME THAT IF THE ROADWAY AHEAD APPEARS WET...IT IS ACTUALLY ICY. SLOW DOWN AND ALLOW EXTRA STOPPING DISTANCE. $$ AZZ031-231600- /O.CON.KTWC.FZ.W.0004.000000T0000Z-070123T1600Z/ WESTERN PIMA COUNTY- 220 AM MST TUE JAN 23 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING FOR A HARD FREEZE... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING FOR A HARD FREEZE. TEMPERATURES CONTINUE TO FALL INTO THE MID TO UPPER 20S THIS MORNING. THIS WILL ONCE AGAIN THREATEN SENSITIVE VEGETATION AND MAY CAUSE EXPOSED PIPES TO BURST UNLESS PROPER PRECAUTIONS ARE TAKEN. A HARD FREEZE WARNING MEANS THAT TEMPERATURES WILL FALL TO 28 DEGREES IF NOT LOWER...WITH SEVERAL HOURS OF SUBFREEZING TEMPERATURES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND COULD BURST OUTDOOR PIPES. OUTDOOR PIPES SHOULD BE WRAPPED... DRAINED...OR ALLOWED TO DRIP SLOWLY. $$
000 WWUS75 KTWC 231615 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 915 AM MST TUE JAN 23 2007 AZZ029-032>034-231715- /O.EXP.KTWC.FZ.W.0004.000000T0000Z-070123T1600Z/ /O.EXP.KTWC.FR.Y.0002.000000T0000Z-070123T1600Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 915 AM MST TUE JAN 23 2007 ...FREEZE WARNING HAS EXPIRED... ...FROST ADVISORY HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ AZZ031-231715- /O.EXP.KTWC.FZ.W.0004.000000T0000Z-070123T1600Z/ WESTERN PIMA COUNTY- 915 AM MST TUE JAN 23 2007 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this frost advisory went out at Jan 22, 9:10 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Jan 22, 9:10 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST MON JAN 22 2007 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING A WINTER MIX OF WEATHER TO SOUTHEAST ARIZONA TODAY. LOCALLY HEAVY SNOWFALL WILL CONTINUE WITH AREAS OF FOG AND ICY ROAD CONDITIONS. THE UPPER LOW PRESSURE SYSTEM WILL BECOME STATIONARY OVER SONORA MEXICO BY TUESDAY...WITH MOISTURE LINGERING ACROSS THE AREA THROUGH MIDWEEK. DRY CONDITIONS BY THE END OF THE WEEK AS HIGH PRESSURE ALOFT RETURNS. && .DISCUSSION...THE UPPER LOW THAT HAS BROUGHT A WINTER MIX OF WEATHER TO ARIZONA WAS OVER SONORA MEXICO THIS MORNING...CENTERED JUST SOUTHWEST OF NOGALES. SPOTTY LIGHT SNOWFALL WAS STILL BEING REPORTED IN THE VICINITY OF THIS UPPER LOW ACROSS PARTS OF CENTRAL AND EASTERN PIMA (INCLUDING TUCSON)...AND SANTA CRUZ COUNTIES ALONG WITH PATCHY FOG AND ICY ROADS. FARTHER NORTH OF THIS LOW...WRAP AROUND CLOUDINESS AND SNOW SHOWERS CONTINUED WITH HEAVY SNOW BEING REPORTED IN SAFFORD. AS THE UPPER LOW DROPS FARTHER SOUTH THIS AFTERNOON... THIS WRAP AROUND WILL SHIFT SOUTHWARD BRINGING MORE SCATTERED SNOW SHOWERS TO AREAS THAT HAVE CLEARED THIS MORNING. THE MAIN HEAVY SNOWFALL THREAT HAD DIMINISHED BUT A WINTER MIX OF FOG...SNOW...AND SOME ICY ROAD CONDITIONS WILL CONTINUE TODAY. THEREFORE...WILL SWITCH THE HEAVY SNOW ADVISORIES AND WARNINGS OVER TO A WINTER STORM WARNING TO COVER THE MULTIPLE HAZARDS. THIS WARNING WILL REPLACE THE DENSE FOG AND FROST WARNINGS ISSUED FOR PARTS OF PIMA AND SANTA CRUZ COUNTIES. REFER TO AWIPS HEADER PHXWSWTWC OR WMO HEADER WWUS45. INFORMATION ON PRELIMINARY SNOW ACCUMULATIONS SO FAR CAN BE FOUND IN VARIOUS PRODUCTS...BUT THE PRIMARY ONES WILL BE ISSUED UNDER PHXRTPTWC...PHXRTPAZ...AND PHXPNSTWC. THE HEAVIEST SNOWFALL REPORTED SO FAR THIS MORNING WAS AT HANNAGAN MEADOW IN THE WHITE MOUNTAINS WHERE 24 INCHES OF NEW SNOW FELL GIVING THEM A TOTAL OF 32 INCHES ON THE GROUND. SAFFORD AREA REPORTED 6 TO 9 INCHES ALREADY WITH HEAVY SNOWFALL CONTINUING. THE UPPER LOW WILL BECOME SOMEWHAT STATIONARY OVER NORTHERN MEXICO LATER TODAY INTO AT LEAST THURSDAY. THE POSITION OF THE UPPER LOW WILL RESULT IN A CHANCE OF SHOWERS CONTINUING ACROSS FAR SOUTHEAST ARIZONA...MAINLY COCHISE COUNTY THIS NEXT COUPLE OF DAYS. OTHERWISE...AREAS FARTHER WEST AND NORTH SHOULD SEE CLEARING LATER TODAY WITH PARTLY TO MOSTLY SUNNY SKIES TUESDAY. CLEARING SKIES WILL RESULT IN MORE SUB-FREEZING TEMPERATURES ON THE LOWER DESERTS AGAIN TONIGHT. && .AVIATION...EXPECT LOW CIGS AND VSBYS THROUGH THE DAY AT TERMINALS. CURRENT TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING THIS AFTERNOON ALL ZONES EXCEPT 31. && WWW.WEATHER.GOV/TUCSON
Hazardous weather outlook, Jan 22, 11:41 AM MST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1141 AM MST MON JAN 22 2007 AZZ019-030-222330- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 1141 AM MST MON JAN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SNOW SHOWERS CAN STILL BE EXPECTED...BEFORE TAPERING OFF DURING THE LATE AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS THIS AFTERNOON WILL BE SPOTTY. WEATHER CONDITIONS WILL IMPROVE THIS EVENING...BUT SNOW OR REFORMING ICE ON ROADWAYS MAY STILL MAKE TRAVEL DIFFICULT AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-032>035-222330- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1141 AM MST MON JAN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SNOW SHOWERS CAN STILL BE EXPECTED...BEFORE TAPERING OFF DURING THE AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS THIS AFTERNOON WILL BE SPOTTY. WEATHER CONDITIONS WILL IMPROVE THIS EVENING...BUT PATCHES OF SNOW OR REFORMING ICE ON ROADWAYS AND BRIDGES MAY STILL MAKE TRAVEL DIFFICULT AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 11:55 PM MST | Frost Advisory | TWC | 9 hr | |
| Jan 22, 5:10 AM MST | Dense Fog Advisory | TWC | 4 hr | |
| Jan 22, 9:23 AM MST | Winter Storm Warning | TWC | 4 hr | |
| Jan 22, 1:05 PM MST | Freeze Warning | TWC | 20 hr | |
| Jan 22, 1:05 PM MST | Winter Weather Advisory | TWC | 13 hr |
Nearby
Frost Advisories in Arizona, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.